MAUDE Adverse Event Report: STRYKER GMBH IMN SCREWS - ADVANCED LOCKING SCREW D5X35MM; SCREW, FIXATION, BONE

STRYKER GMBH IMN SCREWS - ADVANCED LOCKING SCREW D5X35MM; SCREW, FIXATION, BONE
Catalog Number 23615035S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "while inserting an advanced locking screw into the proximal screw hole, the screw became stuck and was extracted with the screwdriver sleeve.The screw was able to be extracted but was stuck in the screwdriver sleeve.Another screw was inserted and the procedure was successfully completed.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the was stuck on the instrument as described in the event description.The device inspection revealed the following: the screwdriver sleeve and the advanced locking screw were returned in assembled condition.The advanced locking screw is strongly damaged, the thread flanks are especially at the crossover of the shaft threads totally flattened, but also the rest of the threads is in a bad condition, only the thread at the head is just slightly damaged as it was protected by the sleeve.The hexagon in the screw head is actually no longer present, as it is completely worn away.At all damages is the anodized layer no present anymore, which shows that they were caused post-manufacturing.The threads of the sleeve are slightly damaged, which can be traced back to normal wear and tear over the years.The damage has no influence on the functionality of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The visible damages at the hexagon recess and the threads of the screw indicates that there was an excessive contact between the screw and the nail during the insertion attempt, this contact did finally also lead to the jamming between the screw and the sleeve.In this relation following statement of the t2 alpha femur retrograde nailing system operative technique (t2-st-53, rev 1, 09-2022) can be pointed out: ¿the advanced locking screw must be inserted using reasonable force to provide desired function and to avoid damaging the screw.If unreasonable insertion torque is noticed, stop insertion, turn the screw counterclockwise and then attempt to insert the screw.If unreasonable insertion torque is still noticed, remove the screw and proceed with a locking screw.¿ if more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
IMN SCREWS - ADVANCED LOCKING SCREW D5X35MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23316937
Report Number0008031020-2025-01934
Device Sequence Number5827026
Product Code HWC
UDI-Device Identifier07613327381597
UDI-Public(01)07613327381597(17)340930(10)K1E0905
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23615035S
Device Lot NumberK1E0905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight72 KG